How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask LeahMSWuofm Your Own Question
LeahMSWuofm
LeahMSWuofm, Clinical Social Worker
Category: Mental Health
Satisfied Customers: 512
Experience:  10 years post-MSW experience
25232551
Type Your Mental Health Question Here...
LeahMSWuofm is online now
A new question is answered every 9 seconds

I need info about meds, I stopped taking Prozac because of

Customer Question

I need info about meds
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I stopped taking Prozac because of weight issues... thought I could survive without any meds but....it's impossible for me.. I am so depressed. Dr gave me Wellbutrin but now I am afraid to use it because I had negative experiences with prozac
JA: How long have you been feeling this way? Have you reached out to anyone about this yet?
Customer: A few weeks and no... I am in Korea somenglish psyc dr are not really common
JA: Anything else in your medical history you think the psychologist should know?
Customer: I was on meds from16... now 29.. have family history of depression
Submitted: 4 months ago.
Category: Mental Health
Expert:  LeahMSWuofm replied 4 months ago.

Hi, thanks for writing to us. My name is***** can be a good choice to help combat depression and acts on different mechanisms then Prozac so it could prove helpful to you if the Prozac didn't work out. Wellbutrin will not cause weight gain and actually may cause some small weight loss. Wellbutrin is also very common and well tolerated so most people don't experience significant side effects from this medication that would cause one to discontinue using it. The on major pitfall to Wellbutrin , however, is that it can cause some anxiety so those with co-occurring anxiety may find themselves to be more anxious when using this medicine and may require an additional medication (an SSRI) if that occurs or may need to go off it. If you already know anxiety to be a problem for you, trying an alternative medication to the Prozac like Zoloft (sertraline) or Celexa (citalopram) are two alternatives to the Prozac that can treat depression and anxiety without significant side effects including weight gain.

I know it can be nerve-wracking but some of that worry could be your depression causing it. I'd give the Wellbutrin a try unless you already struggle with anxiety and in that case, I would ask for an alternate SSRI like the Zoloft or Celexa. Remember, if starting any of these meds does cause side effects, they usually will dissipate within the first 3-4 week and subside just as the med starts to show positive effects. So as long as th side effects are considered "tolerable" even if uncomfortable, keep with the med as the side effects do tend to fade after those first few weeks. and the med will start to kick in to assist with the depression between week 4 and 8.

I hope this helps!

-Leah

Expert:  LeahMSWuofm replied 4 months ago.

Hi, if you don't have any additional questions for me, I'd greatly appreciate you submitting a positive rating. Your rating won't affect what you have already deposited but is the only way I can get credit for my time. If you have other questions, let me know.

Thanks!

-Leah

Related Mental Health Questions